How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I am 66 years old. I just purchased the NutriBullet which

Customer Question

I am 66 years old. I just purchased the NutriBullet which is an extractor. Not a juicer or blender. A morning nutriblast typically would consist of a handful of raw spinach, a little fruit and possibly some nuts and then add a bit of water and use the extractor. Then drink it. In the booklet it gives a warning to check with your doctor before using this if you are taking blood pressure medication or antidepressants. I take 50 milligrams of Sertraline (Zoloft)a day and 100 milligrams of metropolol once a day for high blood pressure. Why would there be a possible problem drinking a nutriblast concoction as indicated above while on these medications? I was shocked to see the warning in the booklet. I haven't used the appliance yet but thought I needed to ask this question to a health care professional first. Please help.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 4 years ago.
Some foods can have interactions with anti hypertensives and anti depressants.

Many people on antihypertensives will also be taking statins, which can be dangerous with grapefruit. Similarly, some classes of antidepressants like MAOI's can interact with foods like cheese, wine, etc.

This general warning is a safety precaution.

The foods you mention for the morning - spinach, fruits and dates - would not interact with the medicines that you take.

But it is still advisable in general to discuss with your doctor if you are taking prescription medicines before starting on any new diet, and that is the purport of this warning.

You can start this new diet for now, but do discuss with your doctor ASAP.


Hope this shows you the way forward - wish you good health and a quick recovery.


I hope my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.

If my answer has helped you, please click on a happy face on the row of faces below to give me an 'excellent/good service' rating. It is only when you give a high rating that I get credited from the site for the time and care I have taken with your answer. Bonus and a good feedback is always welcome.

If you are not yet satisfied, do not go for a lower rating, instead click on the 'continue conversation' button and specify what you feel was left unanswered, I am sure I can help you further.
Thank you,
Dr. P. Jyoti, MD.


Related Medical Questions